Alert archive / Kentucky / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Jackson, KY
NWS Jackson, KY issued this flash flood watch at Apr 4, 2012, 4:10 AM EDT for 29 counties in Kentucky. It took effect at Apr 4, 2012, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 4:10 AM EDT (08:10 UTC)
- In effect from
- Apr 4, 2012, 11:00 AM EDT
- Expired
- Apr 4, 2012, 9:46 PM EDT
- In force
- 11 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- None
All 29 counties
Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 32 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
780 WGUS63 KJKL 040810 FFAJKL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 410 AM EDT WED APR 4 2012 ...EXCESSIVE RAINFALL POSSIBLE LATER TODAY AND THIS EVENING... .A STALLED FRONTAL BOUNDARY THROUGH EAST KENTUCKY AND PLENTY OF MOISTURE WILL LEAD TO AN EXTENDED PERIOD OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. HEAVY RAIN WILL BE POSSIBLE FROM THE STRONGEST STORMS THIS AFTERNOON AND EVENING. THIS...COMBINED WITH THE SATURATED GROUND IN MANY LOCATIONS AFTER THE STORMS OF YESTERDAY...WILL SET THE STAGE FOR POSSIBLE FLASH FLOODING THROUGH MUCH OF EAST KENTUCKY. KYZ058>060-068-069-079-080-083>088-104-106>120-041615- /O.NEW.KJKL.FF.A.0003.120404T1500Z-120405T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 410 AM EDT WED APR 4 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ELLIOTT...ESTILL...MENIFEE AND POWELL. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY... LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD... HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE...LETCHER... MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL LEAVE BEHIND BETWEEN ONE AND TWO INCHES OF RAINFALL OVER PARTS OF THE WATCH AREA IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO FLASH FLOODING OF CREEKS AND STREAMS LATER TODAY AND THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GREIF
3 follow-up statements
171 WGUS63 KJKL 041447 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 1047 AM EDT WED APR 4 2012 ...EXCESSIVE RAINFALL POSSIBLE LATER TODAY AND THIS EVENING... .A SLOW MOVING COLD FRONT WILL INTERACT WITH PLENTY OF MOISTURE TO LEAD TO AN EXTENDED PERIOD OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM THIS AFTERNOON INTO TONIGHT. HEAVY RAIN WILL BE POSSIBLE FROM THE STRONGEST STORMS THIS AFTERNOON AND EVENING. THIS...COMBINED WITH THE SATURATED GROUND IN MANY LOCATIONS AFTER THE STORMS OF YESTERDAY...WILL SET THE STAGE FOR POSSIBLE FLASH FLOODING THROUGH MUCH OF EAST KENTUCKY. KYZ058>060-068-069-079-080-083>088-104-106>120-042300- /O.CON.KJKL.FF.A.0003.120404T1500Z-120405T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1047 AM EDT WED APR 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ELLIOTT... ESTILL...MENIFEE AND POWELL. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD...HARLAN... JACKSON...KNOTT...KNOX...LEE...LESLIE...LETCHER...MAGOFFIN... MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * THROUGH LATE TONIGHT * SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL LEAVE BEHIND BETWEEN ONE AND TWO INCHES OF RAINFALL OVER PARTS OF THE WATCH AREA IN A SHORT PERIOD OF TIME. THIS COULD LEAD TO FLASH FLOODING OF CREEKS AND STREAMS LATER TODAY THROUGH THE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JP
193 WGUS63 KJKL 042021 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 421 PM EDT WED APR 4 2012 ...EXCESSIVE RAINFALL POSSIBLE THIS EVENING... .A SLOW MOVING COLD FRONT WILL CONTINUE TO INTERACT WITH PLENTY OF MOISTURE TO LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. HEAVY RAIN WILL BE POSSIBLE FROM THE STRONGEST STORMS. THIS...COMBINED WITH THE SATURATED GROUND IN MANY LOCATIONS AFTER THE STORMS OF YESTERDAY...WILL SET THE STAGE FOR THE THREAT OF POSSIBLE FLASH FLOODING IS SOME LOCATIONS. KYZ058>060-068-069-079-080-083>088-104-106>120-050430- /O.CON.KJKL.FF.A.0003.000000T0000Z-120405T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 421 PM EDT WED APR 4 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...ELLIOTT... ESTILL...MENIFEE AND POWELL. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...FLOYD...HARLAN... JACKSON...KNOTT...KNOX...LEE...LESLIE...LETCHER...MAGOFFIN... MORGAN...OWSLEY...PERRY...PIKE AND WOLFE. * UNTIL 2 AM EDT THURSDAY * SOME SHOWERS AND THUNDERSTORMS THIS EVENING WILL PRODUCE HEAVY RAIN...AND LEAVE BEHIND BETWEEN ONE AND TWO INCHES OF RAINFALL OVER A SHORT PERIOD OF TIME. THIS COULD LEAD TO FLASH FLOODING OF CREEKS AND STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JP
199 WGUS63 KJKL 050146 FFAJKL FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON KY 946 PM EDT WED APR 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... KYZ058>060-068-069-079-080-083>088-104-106>120-050300- /O.CAN.KJKL.FF.A.0003.000000T0000Z-120405T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 946 PM EDT WED APR 4 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY... NORTHEAST KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY HAS BEEN CANCELLED. THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED. $$ JJ
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood watch went out at Apr 4, 3:40 AM EDT, 30 minutes earlier.
Area forecast discussion, Apr 4, 3:40 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 340 AM EDT WED APR 4 2012 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 340 AM EDT WED APR 4 2012 07Z SFC ANALYSIS SHOWS A LOW CENTERED OVER SOUTHERN MISSOURI WITH A WEST TO EAST WARM FRONT/ELONGATED AREA OF LOWER PRESSURE RUNNING GENERALLY ALONG THE OHIO RIVER. THIS BOUNDARY HAS REMAINED INTERMITTENTLY ACTIVE THROUGH THE NIGHT...EVEN AS THE MORE ROBUST... DIURNALLY DRIVEN...SLOW MOVING CONVECTION DIED OUT OVER EAST KENTUCKY DURING THE LATE EVENING. DO EXPECT THAT THIS REGION OF LOWER PRESSURE WILL BECOME MORE ACTIVE TOWARD DAWN IN CONJUNCTION WITH A SLOW MOVING BAND OF MID LEVEL SHORTWAVES RUNNING THROUGH THE SOUTHERN OHIO VALLEY. THE ENVIRONMENT IS RELATIVELY MOIST OVER THE AREA WITH DEWPOINTS RUNNING IN THE MID AND UPPER 50S WHILE TEMPERATURES ARE SETTLING INTO THE LOWER 60S IN MOST PLACES...EARLY THIS MORNING. THE MODELS ARE IN DECENT AGREEMENT ALOFT THROUGH THE SHORT TERM PORTION OF THE FORECAST AS THEY ALL ROLL A CLOSED AND SOMEWHAT CUT OFF LOW THROUGH THE SOUTHERN PLAINS AND TOWARDS THE LOWER OHIO VALLEY BY THURSDAY MORNING. FLAT RIDGING AND DEEP SOUTHWEST FLOW EXIST OUT AHEAD OF THIS LOW AFFECTING KENTUCKY AND THIS WILL BE SQUEEZED OFF TO THE EAST BY 12Z THURSDAY. AT THE SAME TIME...A DEEP TROUGH OVER THE NORTHEAST WILL SHIFT SLIGHTLY SOUTH. GIVEN THE MODEL SIMILARITIES ALOFT HAVE GONE WITH A BLENDED SOLUTION WITH A LEAN TOWARD THE HIGHER RESOLUTION NAM12...AND A NOD TO THE HRRR IN THE NEAR TERM... BUT TRANSLATED SLIGHTLY SOUTH IN LINE WITH THE OTHER MODELS LATTER IN THE SHORT TERM. AN ACTIVE WEATHER PERIOD IS UPON US WITH THE APPROACH OF THE UPPER LOW TO THE WEST AND THE STALLED BOUNDARY LAYING OVER NORTRHERN PARTS OF EAST KENTUCKY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND INCREASE THROUGH THE AREA LATER TODAY AS DIURNAL HEATING INITIATES CONVECTION...HELPED ALONG BY SFC CONVERGENCE WITH THE BOUNDARY AND SOME UPPER LEVEL DIVERGENCE. THE STEAMY BOUNDARY LAYER WILL CONTRIBUTE TO HIGH INSTABILITY TODAY WITH MID LEVEL WINDS FAVORABLE FOR MORE ORGANIZED CONVECTION. AS A RESULT...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AREA WITH HIGH PW AIR SETTING THE STAGE FOR HEAVY RAIN FROM ANY HEALTHY STORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE. THE STORMS WILL BE MORE PROGRESSIVE THAN YESTERDAY...BUT TRAINING...AND PLENTY OF AREAS OF LOWER FFG AFTER YESTERDAY/S RAINS...WILL MAKE FLASH FLOODING A CONCERN LATER TODAY AND THROUGH THE FIRST PART OF THE NIGHT. ACCORDINGLY...WILL HOIST A FLASH FLOOD WATCH FOR ALL BUT OUR NORTHWEST COUNTIES. THE HEAVIER RAINS WILL DISSIPATE BY THURSDAY MORNING AS DRIER AIR SEEPS INTO THE REGION FROM THE NORTH...BUT THE THREAT OF SHOWERS AND THUNDERSTORMS WILL REMAIN THROUGH THE DAY. THE BAROCLINIC ZONE IN PLACE THROUGH THE AREA ON THURSDAY WILL KEEP THE NORTHERN COUNTIES UP TO 10 DEGREES COOLER THAN THE SOUTHERN ONES FOR HIGHS THURSDAY. HAVE FOLLOWED A BLEND OF THE MOS GUIDANCE THROUGH THE PERIOD ALLOWING THE MAV NUMBERS TO TEMPER THE MET/S...WITH LITTLE IN THE WAY OF TERRAIN ADJUSTMENTS GIVEN THE MOIST ENVIRONMENT. DID FAVOR THE MET POPS THROUGH THE SHORT TERM...BUT HAD THEM TRANSLATED MORE TO THE SOUTH OWING TO THE CONSENSUS FAVORING MORE SUPPRESSION OF THE FRONTAL BOUNDARY FROM THE HIGH TO THE NORTHEAST. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 305 AM EDT WED APR 4 2012 THE MODELS ARE IN GOOD AGREEMENT REGARDING THE EVOLUTION OF WEATHER SYSTEMS FOR THE DAY 4-7 PERIOD. INITIALLY...SCATTERED RAIN SHOWERS WILL BE PRESENT FROM THE TENNESSEE BORDER NORTHWARD TO THE HAL ROGERS PARKWAY AND ALONG AND NORTH OF THE HIGHWAY 80 CORRIDOR. THESE RAIN SHOWERS WILL LIKELY LINGER THROUGH 9 OR 10Z ACROSS THIS AREA ON FRIDAY MORNING...BEFORE EXITING INTO VIRGINIA BY 13Z OR SO. AFTER THAT...THE MODELS ALL AGREE THAT HIGH PRESSURE WILL BECOME FIRMLY ESTABLISHED ACROSS THE OHIO AND TENNESSEE VALLEY AREAS THROUGH SUNDAY MORNING. THE GFS AND ECMWF BOTH ARE QUICKLY MOVING A WEAK FRONTAL BOUNDARY AND UPPER LEVEL TROUGH ACROSS THE REGION ON SUNDAY. THESE FEATURES WILL JUST STRONG ENOUGH AND HAVE JUST ENOUGH MOISTURE ASSOCIATED WITH THEM TO SPARK ISOLATED TO SCATTERED RAIN SHOWERS. AT THIS TIME THE MODEL DATA INDICATE THAT THE ATMOSPHERE WILL ONLY BE ABLE TO SUPPORT ISOLATED THUNDERSTORM ACTIVITY. WITH ALL THAT IN MIND...THE INHERITED FORECAST FOR SUNDAY WAS ADJUSTED TO REFLECT PRECIPITATION CHANCE THAT WERE A GOOD DEAL LOWER...AND MORE IN LINE WITH THE LATEST MEXMOS DATA...WHICH WAS REFLECTIVE OF 20-30 PERCENT PRECIPITATION PROBABILITIES ACROSS THE BOARD. ANOTHER AREA OF WEAK HIGH PRESSURE WILL THEN BECOME ESTABLISHED ACROSS THE SUNDAY NIGHT AND MONDAY. ANOTHER EVEN MORE ILL DEFINED FRONTAL BOUNDARY AND UPPER TROUGH COMBO WILL BRING SCATTERED RAIN SHOWERS TO EASTERN KENTUCKY MONDAY NIGHT AND TUESDAY. THE WEATHER...SKY COVER...AND PRECIPITATION AMOUNT FORECASTS WERE ALL ADJUSTED BASED ON THE LOWER PRECIPITATION PROBABILITIES. ACCOUNTING FOR THE AMOUNT OF CLOUD COVER AND PRECIPITATION EXPECTED...AND WITH SOMEWHAT COOLER AIR MASSES EXPECTED TO MOVE ACROSS THE AREA...TEMPERATURES WILL BE VERY CLOSE TO NORMAL THROUGH MONDAY...AND MAY EVEN BE SEVERAL DEGREES BELOW NORMAL NEXT TUESDAY AS COOLER AIR MAKES A FAIRLY DEEP SOUTHWARD INTRUSION INTO THE EASTERN CONUS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 235 AM EDT WED APR 4 2012 WITH THE WARM FRONT LYING ACROSS THE AREA...CONVECTION IS POSSIBLE AT ALMOST ANYTIME AND ANYWHERE THROUGHOUT EAST KENTUCKY. DO EXPECT THE ACTIVITY TO BE AT A MINIMUM THROUGH DAWN FOR MOST PLACES...EXCEPT AN UPTICK IN THE NORTH TOWARD 12Z IN RELATION TO A PASSING SHORT WAVE. OTHERWISE...WILL LET THE DIURNAL CYCLE DRIVE THE DEVELOPMENT AND EXPANSION OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA THIS AFTERNOON AND INTO THE EVENING. WITH THIS...HAVE ADDED VCTS INTO THE TAFS AFTER 09Z AND A TEMPO FOR MVFR CONDITIONS IN ANY STORMS FOR THAT PERIOD AROUND DAWN. FOLLOWING THIS...ANTICIPATE A LULL IN THE ACTIVITY UNTIL MIDDAY FOR MOST OF THE AREA AND THEN CONVECTION BLOSSOMING AGAIN FROM LATE AFTERNOON AND WELL INTO THE EVENING. ANY STORM WILL BRING WITH IT MVFR CIGS AND VIS DOWN TO IFR OR LESS IN HEAVY RAIN. WINDS THROUGH THE PERIOD WILL BE GENERALLY FROM THE WEST AT 5 TO 10 KTS THROUGH THE PERIOD...THOUGH HIGHER IN AND AROUND ANY STORMS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 11 AM EDT THIS MORNING THROUGH LATE TONIGHT FOR KYZ058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GREIF LONG TERM....AR AVIATION...GREIF
Hazardous weather outlook, Apr 3, 10:51 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1051 PM EDT TUE APR 3 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050600- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1051 PM EDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW STORMS MAY CONTAIN SMALL HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND MAY CAUSE MINOR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH THURSDAY...AND THEN AGAIN ON SUNDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...WHICH MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR DAMAGING WINDS. GEOGERIAN/MB
In the hours before
Local storm report, Apr 3, 10:53 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1053 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM FLASH FLOOD 3 E PINE KNOT 36.66N 84.38W
04/03/2012 MCCREARY KY EMERGENCY MNGR
EAST HIGHWAY 92 NEAR WILD BILL STEPHENS RD. CLOSED DUE TO
HIGH WATER
&&
DUSTYLocal storm report, Apr 3, 11:48 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1148 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD 3 N WHITESBURG 37.16N 82.83W
04/03/2012 LETCHER KY EMERGENCY MNGR
EM RELAYED JUDGE EXECUTIVES DECLARATION OF A LOCAL STATE
OF EMERGENCY DUE TO NUMEROUS ROAD CLOSURES FROM FLOODING,
MUDSLIDES, BRIDGE AND CULVERT DAMAGE RESULTING FROM HEAVY
RAINS. 1ST REPORT IS FOR HWY 1148 NEAR SANDLICK GAP.
&&
MBLocal storm report, Apr 3, 11:51 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1151 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD GORDON 37.00N 83.02W
04/03/2012 LETCHER KY EMERGENCY MNGR
HWY 160 NEAR GORDON AND LINEFORK HAS BEEN CLOSED DUE TO
FLOODING/MUDSLIDE.
&&
MBLocal storm report, Apr 3, 11:54 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1154 PM EDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD POLLY 37.20N 82.82W
04/03/2012 LETCHER KY EMERGENCY MNGR
HWY 931 NEAR POLLY AND LUCASTOWN HAS BEEN CLOSED DUE TO
FLASH FLOODING AND MUDSLIDES.
&&
MBThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:07 PM EDT | Areal Flood Advisory | JKL | McCreary, Whitley | 3 hr |
| Apr 3, 8:09 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel | 2 hr |
| Apr 3, 9:06 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Rockcastle | 68 min |
| Apr 3, 9:48 PM EDT | Flash Flood Warning | JKL | McCreary, Whitley | 3 hr |
| Apr 3, 11:51 PM EDT | Areal Flood Warning | JKL | Letcher | 9 hr |
| Apr 4, 2:45 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 3 hr |
| Apr 4, 2:56 PM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Knott, Magoffin, Pike | 3 hr |
| Apr 4, 3:25 PM EDT | Flash Flood Warning | JKL | Bath, Fleming, Rowan | 3 hr |
Nearby
Flash Flood Watches in Kentucky, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.